Alert archive / South Carolina / River Flood Advisories in 2022
River Flood Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Jan 3, 2022, 4:12 PM EST for Lexington County, Richland County, South Carolina. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2022, 4:12 PM EST (21:12 UTC)
- Expired
- Jan 5, 2022, 8:19 PM EST
- In force
- 52 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 3 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 11.00 ft at Jan 5, 2022, 2:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Jan 3, 2:49 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 3, 2:49 PM EST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Columbia SC 249 PM EST Mon Jan 3 2022 .SYNOPSIS... Low pressure moving away from the area with clearing skies, along with colder and drier air filtering into the region tonight. Cool surface high pressure will settle into the region Tuesday. A cold front will move through Thursday night, providing a chance of showers, then cooler drier air will into the region for Friday and Saturday. && .NEAR TERM /THROUGH TONIGHT/... The upper low that brought strong winds to the region is moving off the NC/VA coast. On the backside of this exiting low, the pressure gradient is beginning to relax, and wind speeds are diminishing somewhat early this afternoon. Still expecting to see winds of 10-20 mph, with a few higher gusts, the next few hours, but with the downward trend in speeds, the Wind Advisory has been cancelled. Winds on area lakes will still be gusty through the afternoon, but even there the winds are diminishing and are expected to remain below any Lake Wind Advisory criteria. Rainfall has moved out of the area, and skies are finally beginning to show breaks in the clouds, and some sunshine is making it through. The clearing will continue into this evening, with skies becoming mostly clear by sunset. Afternoon highs still expected in the upper 40s to lower 50s under cold advection. Later tonight as the winds diminish, to cold advection pattern will remain, along with drier air moving into the area. This will allow overnight lows to fall down into the mid to upper 20s. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Surface high pressure will be centered just to our north by Tuesday morning. This will ensure light and variable winds through the day as well as sunny skies across the region. Cold air advection will weaken by this time but temperatures will still be below normal in the mid 40s and closer to 50 near the CSRA. A welcome change from the very spring-like weather we have been seeing. Looking at the location of the high Tuesday night/early Wednesday, this would typically cause some pondering on possible cold air damming. Upper level winds will be coming in from the southeast and the high does look like it may possibly provide some weak onshore flow. However, the airmass will still be very dry around the time that the surface high pressure sets up off the Mid Atlantic. The NAM is usually the first to indicate any possible cold air damming but it does not show either a shallow temperature inversion nor much northerly flow at the surface. Some weak warm air advection overnight and increasing cloud coverage late. With calm wind and very dry air at the surface, even with the increase in clouds later, still thinking there should be enough radiational cooling to bring most areas around freezing especially given highs in the 40s Tuesday. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... An offshore boundary sets up Wednesday morning and the surface high moves well into the Atlantic. Most precip looks to stay along the coast. Temperatures will be close to normal Wednesday with weak warm air advection and more sunshine in the afternoon. A strong low digs into the Ohio River Valley and southeasterly flow will strengthen but with limited moisture the associated front will move in with mainly chance precip. QPF amounts expected to be very low given the around average PWATs. Temperatures will be around normal Friday after the cold airmass moves in behind the upper trough. Fair weather and warm to above average temperatures for the majority of the weekend, but the next front looks to near the area Sunday. Isentropic lift should begin to ramp up late Sunday, however long range guidance is still not matching up in terms of timing. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Brief mvfr ceilings through 19z, then ceilings scattering out and becoming vfr at all locations for the remainder of the taf period. Winds will remain mostly northwesterly through the afternoon, then turn more north/northeasterly after sunset. Wind speeds through this afternoon between 10 and 15 knots, with gusts up to 20 knots possible until sunset. Overnight and into Tuesday, winds will diminish to down to around 5 knots or less. EXTENDED AVIATION OUTLOOK...Much drier air through Midweek as pressure high pressure will be in control. Another front may move into the region Thursday with restrictions possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jan 3, 12:54 PM EST, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1254 PM EST Mon Jan 3 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-041800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 1254 PM EST Mon Jan 3 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 3, 10:50 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1050 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM NON-TSTM WND DMG 1 E ORANGEBURG 33.49N 80.85W
01/03/2022 ORANGEBURG SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTING MULTIPLE TREES
DOWN ACROSS ORANGEBURG COUNTY.
&&
MGLocal storm report, Jan 3, 10:55 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1055 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG 2 S MULBERRY 33.92N 80.34W
01/03/2022 SUMTER SC EMERGENCY MNGR
SUMTER COUNTY EM AND SC HIGHWAY PATROL
REPORTING TREES DOWN ACROSS SUMTER COUNTY.
&&
MGLocal storm report, Jan 3, 11:37 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1137 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM SLEET 7 NE ELGIN 34.74N 80.63W
01/03/2022 T LANCASTER SC FIRE DEPT/RESCUE
REPORTED SLEET IN THE BUFORD COMMUNITY NEAR THE INTERSECTION
OF HIGHWAY 9 AND HIGHWAY 522.
&&
LV/MG/CLLocal storm report, Jan 3, 11:47 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1147 AM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND DMG 2 WNW OAK GROVE 33.99N 81.17W
01/03/2022 LEXINGTON SC PUBLIC
MULTIPLE LARGE HARDWOOD LIMBS FELL. THE
LIMBS DAMAGED A VEHICLE AND TRAMPOLINE.
&&
LCVLocal storm report, Jan 3, 12:41 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1241 PM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM NON-TSTM WND DMG 3 S NORTH AUGUSTA 33.48N 81.95W
01/03/2022 AIKEN SC BROADCAST MEDIA
BROADCAST METEOROLOGIST REPORTED FROM AROUND
3AM TO 6AM FOUR LARGE TREES AND MANY LARGE
TREE LIMBS FELL IN THE RIVERNORTH
NEIGHBORHOOD IN NORTH AUGUSTA.
&&
NSLocal storm report, Jan 3, 1:13 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
113 PM EST MON JAN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG 5 NNE WOODFIELDS 34.12N 80.89W
01/03/2022 RICHLAND SC PUBLIC
PUBLIC REPORT AND PHOTO OF TREE DOWN ON
VEHICLE, TREE ON HOUSE, AND WIND CAUSED ROOF
DAMAGE. TIME ESTIMATED.
&&
MGThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:50 AM EST | Tornado Warning | CAE | Bamberg, Orangeburg | 25 min |
| Jan 3, 4:40 AM EST | River Flood Warning | CAE | Orangeburg | 3 days |
| Jan 3, 4:22 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 4 days |
| Jan 3, 4:22 PM EST | River Flood Warning | CAE | Calhoun, Richland | 4 days |
Nearby
River Flood Advisories in South Carolina, 2022Every river flood advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.